Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes headache while on Advil?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3360 Questions

default
Posted on Wed, 30 May 2018 in Brain and Spine
Question: I hit my against the cabinet on the 23rd of this month.its been a week. I went to urgent care, the Dr said I have “post trauma syndrome “ ,take Advil three time a day for 3 days, but I still have the headache, especially in the morning. How long is this going to last?
doctor
Answered by Dr. Olsi Taka 51 minutes later
Brief Answer:
May persist for weeks unfortunately.

Detailed Answer:
I read your question carefully and I understand your concern.

I think your doctor referred to what is called post concussion syndrome. It is a group of symptoms which may happen after mild head trauma, like headache, difficulty concentrating, fatigue etc.
Duration of the symptoms is very variable. It may last for several weeks, at times even for months, so it is not that surprising lasting for a week unfortunately. It has an important psychological component so stress may be a factor as well.
Given the type of hit that you took, I would say that it shouldn't last that long, about a couple of weeks. It is important also to rest, by which I don't mean simply physical but also mental rest. Avoid watching TV or reading for prolonged periods during the next few weeks, avoid confrontations. May still take Tylenol or Advil for the headache (Tylenol while not as effective is safer).

Symptoms which would be a reason for concern and require another doctor evaluation would be if headache goes increasing in intensity, nausea and vomiting, seizures, changes in behavior noted by those close to you, double vision or vision loss, motor weakness or numbness of the limbs, coordination issues etc. However complications usually occur in the first 24-48 hours, very unlikely at this stage unless you are under blood thinners or have some blood clotting condition.

I remain at your disposal for other questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Olsi Taka 1 hour later
I have to travel a 13 hr flight in 10 days, is it Ok too travel?
Can I take Yoga class or walk on treadmill?
doctor
Answered by Dr. Olsi Taka 30 minutes later
Brief Answer:
please read the detailed answer below.

Detailed Answer:
Flying is okay, have no worry about it.

As for yoga and treadmill....as I said before, rest is advised, exertions are not recommended. However, yoga helps with relaxation and might be beneficial if you avoid extreme positions, and concentrate more on relaxation and breathing exercises (I wish I was more specific but not a yoga expert). Some mild but not fast paced walking should be ok too.

Let me know if I can assist you further.

Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on